MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE PULSE; POWER WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE PULSE; POWER WHEELCHAIR
Model Number PULSE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Laceration(s) (1946)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Background information: quickie pulse owner's manual, page 9, "warning! reaching or leaning affects the center of balance of your chair.If done improperly, a fall or tip-over is likely.When in doubt, ask for help or use a device to extend your reach." quickie pulse owner's manual, page 9, "warning! it is dangerous to transfer on your own.It requires good balance and agility.Be aware that there is a point during every transfer when the wheelchair seat is not below you.To prevent a fall: 6.Be careful of the footrests.If you can, remove or swing them out of the way.As a standard rule, never stand on footrests when you transfer.Doing so may damage them or cause your chair to tip.If the footplate is in contact with the ground, it is possible to use the footplate for a transfer.Make sure your feet do not "hang up" or get caught in the space between the footrests." quickie pulse owner's manual, page 11, "2.To avoid a trip or fall when you transfer: · make sure your feet do not "hang up" or get caught in the space between the footrests avoid putting weight on the footrests, as the chair may tip forward.Remove or swing the footrests out of the way, if possible." discussion: in reviewing the complaint, the end user reports that she allegedly fell after standing up to reach the sink and turning to the right, tripping over the right footplate of her wheelchair.The leg rests were locked into place during this incident.The end user reports that when she fell over, she allegedly hit the edge of the footplate and caused a large laceration on her right leg in the shin area.The user also reports in a separate call that she allegedly hit her head underneath the headrest, causing her to be knocked unconscious and cut her foot during this incident.She was taken to the hospital and reportedly had a 5-6 month healing process for the wounds.The healing process allegedly consisted of wound care for the laceration on her right leg since stitches were not possible.The end user reports that she is currently experiencing burning sensations, flaring and has two puncture holes on her legs.There is no indication that the wheelchair malfunctioned or that it didn't perform as intended.Based on the information provided, the end user most likely lost her center of balance while standing up and reaching for the sink.The leg rests/footplate are made of metal, so significant force impacted against those parts on the wheelchair can potentially lead to harm.The owner's manual for the quickie pulse warns against improper reaching or leaning, suggesting that a user ask for help or use a device to extend their reach to avoid a fall or tip over.Conclusion: while there is no indication of a product malfunction (i.E., the device performed as intended), a serious injury occurred, so out of an abundance of caution, an mdr is being filed.
 
Event or Problem Description
End user reports that she allegedly fell after standing up and turning to the right, tripping over the right footplate of her wheelchair.The end user reports that when she fell over, she allegedly hit the edge of the footplate and caused a large laceration on her right leg in the shin area.The user also reports in a separate call that she allegedly hit her head underneath the headrest and cut her foot during this incident.She was taken to the hospital and reportedly had a 5-6 month healing process for the wounds.

Brand Name
QUICKIE PULSE
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key14853342
Report Number2937137-2022-00009
Device Sequence Number12073531
Product Code ITI
UDI-Device Identifier00016958051971
UDI-Public(01)00016958051971
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPULSE
Device Catalogue NumberEIPW22
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age71 YR
Patient SexFemale
Patient Weight122 KG